Psycho-Babble Withdrawal | about withdrawal from medication | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Please list strategies for successful withdrawal:

Posted by catachrest on February 15, 2005, at 14:21:51

In reply to Re: Please list strategies for successful withdrawal: catachrest, posted by SLS on February 15, 2005, at 10:29:58

I'm sorry Scott! I think I worded my message poorly. I was hoping to prevent exactly the misunderstanding that seems to have occurred.

> > Like Renee I'll reiterate, take it slowly! I waited a month or two between steps down and I had an incredibly uneventful withdrawal.
>
> That is sometimes an unacceptable period of time when one must discontinue one drug so that they can begin another.
>
>>>I concur. Everyone's situation is different. My point was just not to take it too fast and to be prepared for it to take awhile - not necessarily as long as it took me (and perhaps I needn't have taken so long, but that was my doctor's recommendation) but maybe longer than a person expects.

> > Ed,
>
> Ed is innocent! :-) I think you are reacting to my post.
>>>> I think you're right. Sorry Ed!

> > I have no doubt that you know what you're doing and that you have gone through this before.
>
> I don't profess to know what I am doing. I am merely asking for people whom have successfully discontinued medications without suffering a severe withdrawal syndrome to describe how they went about it. I contributed. I have not suggested to any one person what they should do for themselves. I was hoping to begin compiling a compendium of alternate methods. Not everyone is successful using yours.

>>> whoa. I meant exactly what I said - that in your situation, your method works well for you. This was the only comment that I was directing toward you, in the hopes that what follows would be understood not to be directed at you specifically. I seem to have achieved the opposite result! Mea culpa.

> > Don't let your good mood and enthusiasm (after depression, these feel almost like drugs themselves!) blind you to the necessity to take your cessation slowly and carefully.
>
> You don't know the first thing about my mood, my degree of enthusiasm, nor my state of depression.

>>>> I agree. I shouldn't have used 'you' - I was looking for a non-specific pronoun not as officious sounding as 'one'. I wasn't trying to speak to you personally at this point. I didn't make that clear and I apologise. My experience was, and I have read in several sources that it is not unusual, that when my depression began to lift, I began feeling so hopeful and had so much energy, and wanted nothing more than to get off my meds and get on with my life. This is the feeling I was referring to, and I never intended it to describe you personally.

> > At each step, before you reduce further, take careful stock of how you're doing emotionally and physically, and discuss it with your doctor.
>
> > That's my two cents. I'm not a doctor, just someone who's been through this recently for the first time.
>
> I am happy that you have been successful using a 4-8 week taper. Yours is but one strategy. I am hoping to discover more.
>
> >>>Of course it is. But as you say above, we are all only trying to present the strategies which have worked for us.

In friendship,
Susan


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Withdrawal | Framed

poster:catachrest thread:457546
URL: http://www.dr-bob.org/babble/wdrawl/20050214/msgs/458217.html